MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL5325WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility in (b)(4) reported the inner needle sometimes stuck at open position so the cutter did not cut.It was replaced with a stand-alone cutter.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation completed.One 25ga vitrectomy cutter was returned in an unknown sterilization pouch along with a bl5325w pack label from lot v5613.The expiration date on the label is 2017-03.The tip protector was not returned.The needle was bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The inner needle was binding up and does not enter the port window.The port remains open therefore the cutter cannot cut.It should be noted that a bent needle could contribute to poor cutting performance.

Brand Name
STELLARIS PC VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6229135
Report Number0001920664-2016-00482
Device Sequence Number18878272
Product Code HQC
UDI-Device Identifier20757770058123
UDI-Public(01)20757770058123(17)170307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/07/2017
Device Model NumberBL5325WV
Device Lot NumberV5613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1